| || |
Hi I am detoxing opiates for the first time ever. For the last six years, without fail, each day I have been taking 30- 7.5mg Watson Vicodin, 30- 10mg Norcos, 3 Oxycontins, and at bed time 4 Somas, 4 Xanax, 3 Valium a Klonopin or two and a myriad of over the counter meds. I have been seeing 3 doctors and have four street sources so, like a good addict, I have never let myself run out in six years. All these meds helped me to believe that I needed them to be Super Mom. Nice house, car, Brownie Troop Mom, etc. and four days ago I realized I am nothing but a Junkie and I have no idea who I am anymore. I threw all the vics and oxys down the toilet, and let me tell you That was HARD!, and I am on day 3. I have been taking 4 soma and 4 xanax the last two days to help with the initial withdrawal, but haven't taken anything today. I just want to go cold turkey. In my teens I had a heavy IV Meth, pot and alcohol addiction and the only way I was able to stop was cold turkey. I don't seem to have a "ween myself off" personality. Now 20 years later I am an addict again. It's day three and I am scared. I have seen people kick opiates/>>>>>> before and I know the 4th, 5th and 6th days are the worst. I am, to the outside world, a strong and in control woman that can do anything and I can't let anyone see this part of me. I am alone in this. And I am frightened. Very Frightened of what I will find is left of me when all my crutches are gone. I don't know if there is anything left because I don't know how to live without them. Does that make sense or sound crazy?
You sound just like I did a few months ago...Dont worry your still in there...
you just need to get a little clean time in you and you will find yourself again...I did so you can to and you will come out allot stronger than you were before.
Just take it one hour at a time.or ten minutes at a time if you need to.
Here is the Thamas recipe for you...it will help...
Let us know how you are doing so we can help.
Talk to you soon, Melinda
The Thomas Recipe - For Opiate Withdrawal
"PLEASE NOTE: I am not a doctor, simply a long-time Rx opiate junkie who has had many opportunities to develop a way to detox. This is a recipe for at-home self-detox from opiates based on my experience as well as that of many other addicts. It is not intended as professional medical advice. It is always wise to make sure none of the recipe ingredients or procedures conflict with medications you may be taking. Likewise, if you have any medical condition, disease, allergy or any other health issue, consult your doctor before using the recipe. Thanks, Thomas
If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
Continue to take the vitamin/mineral supplement with breakfast.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
I am going thru the same thing as you, I am just a suburban wife, the perfect life, (per say) and I am wd'ing also..just started this week. I am a Oxy user. I have gone from 80mg to 40mg. this week.
I personally tried cold turkey...it was just too much for me.
I also was going to flush mine!
I will let the experts here talk to you, but I wanna say:
Be careful !! thats alot of meds u were taking. Your WD could be quite significant.
Stay on this board with me..I need all the help I can get too...good luck to you..and keep posting here.
I know there is a life without this sh**..
a damn good life. All the things we lost, we get back.
I know it will take time, but to not be dependant on anyone or anything sounds pretty good to me.
My Hubby know nothing about my situation, and I am faced with hiding my WD's. I would really like to tell him!
I am using the Recipe that Melinda posted.